Results 1 to 8 of 8

Thread: Prednisolone (prednisone) facial swelling.

  1. #1
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    167
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default Prednisolone (prednisone) facial swelling.

    The majority on "we have lupus" know long term steroids cause severe facial swelling. I am currently on 12.5mg and the swelling is still pretty bad..not as bad as 20mg tho. Just a quick question: Do others that take prednisolone long term have fluid build up around the eyes, which gets worse the more salt you consume. When I got down to 5mg last time the facial swelling went away.

  2. #2
    Join Date
    Apr 2010
    Location
    British Columbia, Canada
    Posts
    476
    Blog Entries
    2
    Thanks
    30
    Thanked 47 Times in 44 Posts

    Default

    I take 5-10mgs daily, sometimes 15 if I'm having a very bad day. Nothing really happens to me with this drug, and I don't want to go off it because it works best for me. The antimalarial drugs do nothing.
    "With gentle hands and the heart of a fighter, I am a survivor!" - Reba McEntire

  3. #3
    Join Date
    Nov 2008
    Location
    hervey bay queensland australia
    Posts
    1,139
    Thanks
    150
    Thanked 205 Times in 175 Posts

    Default

    yes i found the higher dose you take the more my face swelled now that i am 5mg a day the swelling has gone down i know it is a pain but it is just something we have to accept with this drug hope you feel better soon hugs kim l

  4. #4
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,740 Times in 1,211 Posts

    Default

    I am on 5 mg a day and I stay swollen. Not as bad as when I am on higher doses but I still have swelling. I look like a fat chipmunk!
    Last edited by tgal; 01-21-2011 at 06:52 PM.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  5. #5
    Join Date
    Dec 2010
    Location
    SF Bay Area
    Posts
    195
    Thanks
    20
    Thanked 22 Times in 20 Posts

    Default

    A fat chipmonk! LOL My face has gotten very round and puffy and now I'm only taking 5mg. I've noticed my midrif is also much larger. I've had a lot of weight gain though so I don't know if it's from that or the prednisone or a combination of both. For me it makes life worth living so I don't want to complain too much. Just think... we'll never have wrinkles!!

  6. #6
    Join Date
    Dec 2010
    Posts
    24
    Thanks
    3
    Thanked 1 Time in 1 Post

    Default

    note my name-predcheeks!!..i just saw pics from a friend's wedding and i didn't even look like myself..i look so puffy! it's not fun seeing yourself puffy in pics! i'm recently down to 5mg..desperately wish there was something to fix that side effect! not ready to give up the prednisone..but i'm over the cheeks and weight gain! glad i'm not alone and i like the no wrinkle theory
    "Just like the butterfly, I too will awaken in my own time."-Deborah Chaskin

  7. #7
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    I have just been put on Prednisolone 5mg a day. I really hope I don't get any side effects, especially after loosing 16kg (35 pounds) in a year. I was so blown up with kidney issues a year ago, and don't want to get back there.

    The only thing I am a bit concerned about at the moment is that I am due to have my first dose in the morning, and my rheummy is going away for 3 weeks. I hope nothing happens during that time
    Diagnosed with Lupus - 22 June, 2010

  8. #8
    Join Date
    Nov 2010
    Location
    Gold Coast ex Perth Western Astralia
    Posts
    87
    Blog Entries
    1
    Thanks
    3
    Thanked 23 Times in 18 Posts

    Default

    Linda,
    I hope you have some relief from the Prednisolone, I've been on it 40 years with no serious side effects.
    5mg is a low dose and should not give you any major problems infact I'm sure it should releave some of those aches.
    Will be interested to hear how you are on Sat. Will email directions tomorrow

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •